Alert archive / North Carolina / Tornado Warnings in 2018

Tornado Warning 9, NWS Raleigh, NC

September 14, 2018Edgecombe County, North Carolina

NWS Raleigh, NC issued this tornado warning at Sep 14, 2018, 12:40 PM EDT for Edgecombe County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2018, 12:40 PM EDT (16:40 UTC)
Expired
Sep 14, 2018, 1:15 PM EDT
In force
35 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated

County Edgecombe County, NC

The radar

The Raleigh/Durham radar (KRAX), 91 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 14, 6:58 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2018-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2018-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

081 
WFUS52 KRAH 141640
TORRAH
NCC065-141715-
/O.NEW.KRAH.TO.W.0009.180914T1640Z-180914T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1240 PM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Edgecombe County in central North Carolina...

* Until 115 PM EDT
    
* At 1239 PM EDT, a severe thunderstorm capable of producing a
  tornado was located near Bethel, or 10 miles east of Tarboro,
  moving west at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Rocky Mount, Tarboro, Princeville, Sharpsburg, Speed, Leggett,
  Kingsboro and Battleboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3586 7735 3583 7737 3583 7741 3584 7777
      3587 7783 3599 7778 3601 7777 3608 7773
      3605 7753 3604 7753 3603 7745 3600 7743
      3600 7741 3590 7734
TIME...MOT...LOC 1639Z 100DEG 38KT 3590 7736 

TORNADO...RADAR INDICATED
HAIL...<.75

$$

26
5 follow-up statements
622 
WWUS52 KRAH 141648
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1248 PM EDT FRI SEP 14 2018

NCC065-141715-
/O.CON.KRAH.TO.W.0009.000000T0000Z-180914T1715Z/
Edgecombe NC-
1248 PM EDT FRI SEP 14 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR CENTRAL
EDGECOMBE COUNTY...
    
At 1248 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Tarboro, moving west at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Rocky Mount, Tarboro, Princeville, Sharpsburg, Speed, Leggett,
Kingsboro and Battleboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3584 7777 3587 7783 3599 7778 3601 7777
      3608 7773 3605 7753 3604 7753 3603 7745
      3600 7743 3590 7742 3583 7750
TIME...MOT...LOC 1648Z 100DEG 38KT 3592 7748 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

26
575 
WWUS52 KRAH 141656
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1256 PM EDT FRI SEP 14 2018

NCC065-141715-
/O.CON.KRAH.TO.W.0009.000000T0000Z-180914T1715Z/
Edgecombe NC-
1256 PM EDT FRI SEP 14 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR
NORTHWESTERN EDGECOMBE COUNTY...
    
At 1255 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Tarboro, moving west at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Rocky Mount, Tarboro, Princeville, Sharpsburg, Leggett, Kingsboro and
Battleboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3584 7777 3587 7783 3599 7778 3601 7777
      3608 7773 3604 7753 3592 7748 3586 7758
TIME...MOT...LOC 1655Z 098DEG 40KT 3593 7759 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

26
097 
WWUS52 KRAH 141701
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
101 PM EDT FRI SEP 14 2018

NCC065-141715-
/O.CON.KRAH.TO.W.0009.000000T0000Z-180914T1715Z/
Edgecombe NC-
101 PM EDT FRI SEP 14 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR
NORTHWESTERN EDGECOMBE COUNTY...
    
At 101 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Rocky Mount, moving west at 50 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Rocky Mount, Sharpsburg, Kingsboro and Battleboro. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3587 7783 3599 7778 3607 7774 3605 7764
      3594 7757 3587 7764
TIME...MOT...LOC 1701Z 096DEG 41KT 3595 7768 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

26
336 
WWUS52 KRAH 141707
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
107 PM EDT FRI SEP 14 2018

NCC065-141715-
/O.CON.KRAH.TO.W.0009.000000T0000Z-180914T1715Z/
Edgecombe NC-
107 PM EDT FRI SEP 14 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR WEST
CENTRAL EDGECOMBE COUNTY...
    
At 107 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Rocky Mount, moving west at 50 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Rocky Mount, Sharpsburg and Battleboro. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3587 7783 3599 7778 3605 7775 3604 7771
      3596 7766 3588 7776
TIME...MOT...LOC 1707Z 100DEG 45KT 3596 7776 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

26
559 
WWUS52 KRAH 141716
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
116 PM EDT FRI SEP 14 2018

NCC065-141726-
/O.EXP.KRAH.TO.W.0009.000000T0000Z-180914T1715Z/
Edgecombe NC-
116 PM EDT FRI SEP 14 2018

...THE TORNADO WARNING FOR WEST CENTRAL EDGECOMBE COUNTY HAS
EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3587 7783 3599 7778 3605 7775 3604 7771
      3596 7766 3588 7776
TIME...MOT...LOC 1716Z 100DEG 38KT 3597 7786 

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 14, 9:40 AM EDT, 3 hours earlier.

Area forecast discussion, Sep 14, 9:40 AM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Raleigh NC
940 AM EDT Fri Sep 14 2018

.SYNOPSIS...
Hurricane Florence will move very slowly west to southwest near the
coast of southern North Carolina and northeastern South Carolina
through tonight. A slow motion to the west over northern South
Carolina will follow Saturday and Sunday. Conditions will finally
improve early next week as the remnants of Florence finally move
away.

&&

.NEAR TERM /through Saturday/...
As of 940 AM Friday...

Currect forecast through Saturday looks on track.

Hurricane Florence will move extremely slowly towards the southwest
staying very close to the NC coastline today. By Saturday morning
Hurricane Florence is forecast to still be near the coastline over
northeastern South Carolina. Latest runs of the GFS and ECMWF
continue to advertise a swath of 10" to 20" across central North
Carolina (isolated higher amounts possible) with the NSSL WRF, and
HRRR also on board. These types of rainfall unfortunately make sense
given the strong low level moisture transport convergence on the
back side of the storm. Given the above have continued the Flash
Flood Watch into Monday evening. Saturday afternoon into evening
Hurricane Florence will then begin to pull more west and then
northwest and head towards Asheville, NC.

This means that a prolonged period of torrential rainfall can be
expected across most of central North Carolina. Flash flooding of
creeks, rivers, streams, and nearby roadways, and washouts of area
bridges are likely. This will likely result in catastrophic and life
threatening flash flooding and extensive prolonged river flooding
across the lower Neuse, Black, and Cape Fear river basins.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 425 AM Friday...

Saturday night through Sunday night... The remnant circulation of
Florence which should be centered over northern South Carolina on
Saturday evening will move slowly west on Sunday and then begin to
lift north into the Appalachians. As the surface low slips west, a
persistent southerly, convergent flow will produce an arc of
widespread moderate to heavy rain across the state. The greatest
rain coverage will be across the southern Piedmont and Sandhills
where we will maintain 90 PoPs with PoPs in the likely range to the
northeast.

Rainfall amounts during the period will average between 2 and 5
inches with lesser amounts across the far northeast Piedmont and
northern Coastal Plain. This additional rain is likely to exasperate
anticipated flooding issues across the southern tier including the
Neuse, Cape Fear, Black and Yadkin river basins where river flooding
may become extreme.

Windy conditions with winds of 15 to 25 MPH with gusts near 40 MPH
on Saturday evening will gradually abate as the remnant low weakens
and pushes away. Given the wet soil, additional issues with falling
trees are expected.

With lots of clouds and widespread rain, little diurnal temperature
change is expected. Morning lows will range around 70 with afternoon
highs in the mid to upper 70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 1245 AM Friday...

The remnant circulation of Florence is expected to lift northeast
through the lower Ohio Valley and northeastern United States Monday
and Tuesday. This will mean the trailing rain bands and associated
weather hazards will come to an end by Sunday night or Monday
for the region.

The trailing surface trough will keep a lingering chance of
mainly diurnal showers and storms into Tuesday afternoon
and possibly Wednesday afternoon. Hot and humid conditions will
also linger through midweek. Lows in the lower to mid 70s
(well above normal) will continue into Wednesday, with highs
in the 80s.

Finally, a pattern change with a true cold frontal passage is
expected late Wednesday. A breath of fresh air courtesy of a
Canadian high pressure will arrive by Thursday and Friday. Lows by
Friday may finally dip into the 50s across the northern Piedmont,
with highs only 80-85.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
As of 940 AM Friday...

Mainly MVFR ceilings will prevail through the TAF period, amidst
tropically-moist, nely low level flow between high pressure over the
Northeast and Hurricane Florence, the latter of which recently made
landfall near Wrightsville Beach, NC. The slow wswwd drift of the
hurricane will also cause already strong NNELY surface winds to
strengthen further across cntl NC today - strongest at FAY, in
closest proximity to the center of Florence. While outer bands of
showers will pivot swwd and affect RWI, FAY, and RDU this morning, a
shield of heavy, tropical precipitation with reduced visibilities,
and stronger and more numerous outer bands of showers and storms,
will pivot wwd across cntl NC through this evening, including into
the GSO and INT vicinity between 00Z-06Z.

Outlook: Florence will eventually arc swd across SC Sat and Sat
night, then lift nwd and newd through the Appalachians through early
next week. Breezy to windy conditions, periods of continued tropical
downpours, storms, and isolated tornadoes --and sub-VFR conditions--
will result, with improving conditions by Tue.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Hurricane Warning for NCZ078-089.
Flash Flood Watch through Sunday evening for NCZ021>028-
038>043-073>078-083>086-088-089.
Tropical Storm Warning for NCZ026>028-040>043-075>077-084>086-
088.
&&

SYNOPSIS...Haines/Franklin
NEAR TERM...Haines/Franklin
SHORT TERM...Blaes
LONG TERM...Badgett
AVIATION...MWS/Franklin
Hazardous weather outlook, Sep 14, 11:45 AM EDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1145 AM EDT Fri Sep 14 2018

NCZ021>025-038-039-073-074-083-151545-
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Stanly-
Montgomery-Anson-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ007>011-151545-
Person-Granville-Vance-Warren-Halifax-
1145 AM EDT Fri Sep 14 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

It will become increasingly windy across the far northern counties
of central North Carolina as Hurricane Florence moves onshore. The
wind gusts will be strong enough to down a few large tree limbs.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Prolonged rain and wind Friday and Friday night will result in a few
downed trees, leading to sporadic power outages and isolated flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ026>028-041>043-077-078-151545-
Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ040-075-076-084>086-088-151545-
Chatham-Moore-Lee-Richmond-Scotland-Hoke-Cumberland-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ089-151545-
Sampson-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Sep 14, 11:47 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1147 AM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     TROPICAL STORM   4 ENE HOPE MILLS        34.99N 78.88W
09/14/2018                   CUMBERLAND         NC   ASOS

            GUST TO 58 MPH AT KFAY ASOS.

&&
Local storm report, Sep 14, 11:54 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1154 AM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TROPICAL STORM   3 SSW GARNER            35.65N 78.64W
09/14/2018                   WAKE               NC   BROADCAST MEDIA

            TREES DOWN ON POWER-LINES.

&&
Special weather statement, Sep 14, 12:24 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1224 PM EDT FRI SEP 14 2018

NCZ010-011-026>028-141700-
Edgecombe NC-Nash NC-Franklin NC-Warren NC-Halifax NC-
1224 PM EDT FRI SEP 14 2018

...A HEAVY RAIN SHOWER WILL AFFECT SOUTH CENTRAL WARREN...
NORTHEASTERN NASH...NORTHWESTERN EDGECOMBE...SOUTHWESTERN HALIFAX AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 100 PM EDT...

At 1224 PM EDT, Doppler radar was tracking a heavy rain shower 12
miles south of Halifax, moving west at 55 mph.

Funnel clouds and enhanced wind gusts up to 50 mph will be possible
with this fast-moving shower.

Heavy rain and minor flooding will be possible with this shower.

Locations impacted include...
Enfield, Whitakers, Castalia, Centerville, Glenview, Aventon and
Medoc Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3620 7756 3608 7759 3603 7815 3627 7816
TIME...MOT...LOC 1624Z 098DEG 49KT 3616 7765

77
Local storm report, Sep 14, 12:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1229 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HEAVY RAIN       3 NW GOLDSBORO          35.40N 78.01W
09/14/2018  M4.20 INCH       WAYNE              NC   PARK/FOREST SRVC

&&
Special weather statement, Sep 14, 12:37 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1237 PM EDT FRI SEP 14 2018

NCZ028-141715-
Edgecombe NC-
1237 PM EDT FRI SEP 14 2018

...A HEAVY RAIN SHOWER WILL AFFECT EDGECOMBE COUNTY UNTIL 115 PM
EDT...

At 1236 PM EDT, Doppler radar was tracking a heavy rain shower near
Robersonville, or 13 miles west of Williamston, moving west at 45
mph.

Funnel clouds and enhanced wind gusts up to 50 mph will be possible
with this fast-moving shower.

Locations impacted include...
Rocky Mount, Tarboro, Princeville, Sharpsburg, Speed, Leggett,
Kingsboro and Battleboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this shower; and this
shower may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3586 7735 3583 7737 3583 7741 3584 7777
      3587 7783 3601 7777 3608 7773 3605 7753
      3604 7753 3604 7752 3603 7745 3600 7743
      3600 7741 3590 7734
TIME...MOT...LOC 1636Z 103DEG 40KT 3589 7730

26
Local storm report, Sep 14, 12:40 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1240 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TROPICAL STORM   2 SW FREMONT            35.53N 78.00W
09/14/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            TREES DOWN ON POWER LINES AT ROBERT PEEL AVE
            SOUTHWEST OF FREMONT.

&&

TDH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:07 PM EDTSpecial Weather StatementRAHEdgecombe23 min
Sep 13, 8:33 PM EDTTornado WarningRAHWilson11 min
Sep 14, 12:28 AM EDTSpecial Weather StatementRAHJohnston, Sampson, Wayne, Wilson62 min
Sep 14, 3:02 AM EDTTornado WarningRAHFranklin, Halifax, Warren28 min
Sep 14, 3:07 AM EDTRiver Flood WarningRAHCumberland10 days
Sep 14, 3:07 AM EDTRiver Flood WarningRAHCumberland7 days
Sep 14, 3:07 AM EDTRiver Flood WarningRAHHarnett7 days
Sep 14, 3:13 AM EDTTornado WarningRAHHalifax, Nash18 min
Sep 14, 6:36 AM EDTAreal Flood AdvisoryRAHEdgecombe, Harnett, Johnston, Wilson114 min
Sep 14, 6:57 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson, Wayne, Wilson48 min
Sep 14, 7:27 AM EDTFlash Flood WarningRAHSampson6 hr
Sep 14, 7:56 AM EDTFlash Flood WarningRAHWayne, Wilson6 hr
Sep 14, 8:09 AM EDTSpecial Weather StatementRAHJohnston36 min
Sep 14, 8:41 AM EDTFlash Flood Warning EmergencyRAHJohnston17 hr
Sep 14, 9:00 AM EDTSpecial Weather StatementRAHJohnston, Wilson45 min
Sep 14, 9:33 AM EDTSpecial Weather StatementRAHNash27 min
Sep 14, 9:49 AM EDTSpecial Weather StatementRAHCumberland26 min
Sep 14, 9:59 AM EDTSpecial Weather StatementRAHFranklin16 min
Sep 14, 10:03 AM EDTFlash Flood WarningRAHCumberland, Harnett14 hr
Sep 14, 10:13 AM EDTRiver Flood WarningRAHJohnston59 hr
Sep 14, 10:13 AM EDTRiver Flood WarningRAHJohnston5 days
Sep 14, 10:13 AM EDTRiver Flood WarningRAHWayne11 days
Sep 14, 10:19 AM EDTSpecial Weather StatementRAHFranklin26 min
Sep 14, 10:46 AM EDTSpecial Weather StatementRAHEdgecombe29 min
Sep 14, 10:49 AM EDTSpecial Weather StatementRAHWake26 min
Sep 14, 10:51 AM EDTRiver Flood WarningRAHAnson, Stanly4 days
Sep 14, 11:18 AM EDTSpecial Weather StatementRAHHalifax27 min
Sep 14, 11:24 AM EDTSpecial Weather StatementRAHHalifax36 min
Sep 14, 11:59 AM EDTFlash Flood WarningRAHHoke, Moore12 hr
Sep 14, 12:24 PM EDTSpecial Weather StatementRAHHalifax36 min
Sep 14, 12:37 PM EDTSpecial Weather StatementRAHEdgecombe38 min
Sep 14, 1:05 PM EDTTornado WarningRAHFranklin, Nash40 min
Sep 14, 1:08 PM EDTFlash Flood WarningRAHSampson11 hr
Sep 14, 1:12 PM EDTFlash Flood WarningRAHEdgecombe, Nash11 hr
Sep 14, 1:28 PM EDTSpecial Weather StatementRAHEdgecombe32 min
Sep 14, 1:45 PM EDTFlash Flood WarningRAHFranklin, Wake11 hr
Sep 14, 1:55 PM EDTSpecial Weather StatementRAHNash35 min
Sep 14, 1:57 PM EDTFlash Flood Warning EmergencyRAHWayne, Wilson11 hr
Sep 14, 1:58 PM EDTSpecial Weather StatementRAHWake32 min
Sep 14, 2:32 PM EDTSpecial Weather StatementRAHWake28 min
Sep 14, 3:14 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Moore, Richmond, Scotland6 hr
Sep 14, 5:19 PM EDTSpecial Weather StatementRAHGranville, Person26 min
Sep 14, 5:24 PM EDTTornado WarningRAHGranville, Person19 min
Sep 14, 5:31 PM EDTSpecial Weather StatementRAHVance29 min
Sep 14, 5:50 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Granville, Guilford, Halifax, Orange and 4 more4 hr
Sep 14, 6:27 PM EDTSpecial Weather StatementRAHPerson18 min
Sep 14, 6:28 PM EDTFlash Flood Warning EmergencyRAHJohnston, Wayne4 hr
Sep 14, 6:45 PM EDTSpecial Weather StatementRAHDurham60 min
Sep 14, 6:57 PM EDTFlash Flood WarningRAHAlamance, Durham, Orange4 hr
Sep 14, 7:02 PM EDTSpecial Weather StatementRAHForsyth, Guilford43 min

Nearby

Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.